Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Onion structure and network robustness
Lanzhou University, China.
Umeå University, Faculty of Science and Technology, Department of Physics. (IceLab)ORCID iD: 0000-0003-2156-1096
2011 (English)In: Physical Review E. Statistical, Nonlinear, and Soft Matter Physics, ISSN 1539-3755, E-ISSN 1550-2376, Vol. 84, no 2, 026106- p.Article in journal (Refereed) Published
Abstract [en]

In a recent work [Proc. Natl. Acad. Sci. USA 108, 3838 (2011)], Schneider et al. proposed a new measure for network robustness and investigated optimal networks with respect to this quantity. For networks with a power-law degree distribution, the optimized networks have an onion structure—high-degree vertices forming a core with radially decreasing degrees and an over-representation of edges within the same radial layer. In this paper we relate the onion structure to graphs with good expander properties (another characterization of robust network) and argue that networks of skewed degree distributions with large spectral gaps (and thus good expander properties) are typically onion structured. Furthermore, we propose a generative algorithm producing synthetic scale-free networks with onion structure, circumventing the optimization procedure of Schneider et al. We validate the robustness of our generated networks against malicious attacks and random removals.

Place, publisher, year, edition, pages
American Physical Society , 2011. Vol. 84, no 2, 026106- p.
National Category
Physical Sciences
Identifiers
URN: urn:nbn:se:umu:diva-45632DOI: 10.1103/PhysRevE.84.026106OAI: oai:DiVA.org:umu-45632DiVA: diva2:432777
Available from: 2011-08-08 Created: 2011-08-06 Last updated: 2017-12-08Bibliographically approved

Open Access in DiVA

fulltext(476 kB)142 downloads
File information
File name FULLTEXT02.pdfFile size 476 kBChecksum SHA-512
e9e5418e32f8a59d46ce5e2e085496132cf10754c82346851c31393d6962f2d1dd3a3a21430f01181ef326f3dcbc7fc79c6a9fa4ab1be0fda8e4a936d615e382
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Holme, Petter
By organisation
Department of Physics
In the same journal
Physical Review E. Statistical, Nonlinear, and Soft Matter Physics
Physical Sciences

Search outside of DiVA

GoogleGoogle Scholar
Total: 142 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 66 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf